Alert archive / Arkansas / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

October 24, 2021Franklin County, Arkansas

NWS Tulsa, OK issued this special weather statement at Oct 24, 2021, 8:41 PM CDT for Franklin County, Arkansas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 24, 2021, 8:41 PM CDT (01:41 UTC)
Expired
Oct 24, 2021, 9:15 PM CDT
In force
34 min
Issued by
NWS Tulsa, OK
Hail
0.75 in
Wind
40

County Franklin County, AR

The radar

The Western Arkansas radar (KSRX), 55 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2021-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1534 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2021-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 296 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1534 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
846 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
296 m²/s²
0-3 km storm-relative helicity
317 m²/s²
Significant tornado parameter
2.8
Supercell composite
12.3

Open this sounding in Storm Lab

The text

As transmitted.

475 
WWUS84 KTSA 250141
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
841 PM CDT Sun Oct 24 2021
 
ARZ020-250215-
Franklin AR-
841 PM CDT Sun Oct 24 2021

...A strong thunderstorm will impact portions of northeastern
Franklin County through 915 PM CDT...

At 841 PM CDT, Doppler radar indicated a strong thunderstorm near
Ozark, moving east at 45 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations in or near the path include...
Ozark...                          Altus...
Denning...                        Wiederkehr Village...
Jethro...                         Etna...
Barnes...                         Alix...
Watalula...                       Meg...
Turners Bend...                   Cecil...
Cravens...                        Paradise...

This includes Interstate 40 in Arkansas between mile markers 29 and
42.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

A Tornado Watch remains in effect until 1100 PM CDT for west central
Arkansas.

&&

LAT...LON 3543 9371 3538 9371 3537 9372 3537 9375
      3538 9376 3540 9379 3542 9380 3536 9381
      3541 9398 3567 9390 3566 9370
TIME...MOT...LOC 0141Z 287DEG 40KT 3551 9387 

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Oct 24, 6:31 PM CDT, 2 hours 10 minutes earlier.

Area forecast discussion, Oct 24, 6:31 PM CDT, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
631 PM CDT Sun Oct 24 2021

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Scattered TSRA along a cold front continues to push across ERN OK
this evening. Will include tempos at the AR sites and KMLC
early in the period. VFR cigs to prevail ahead of the boundary,
except in TSRA where MVFR cigs/vsbys may occur. Behind the front,
a brief period of gusty NW winds is possible. An additional brief
period of MVFR cigs will be possible in the 11z-15z time period.
Otherwise, VFR elements will prevail for the remainder of the period.

&&

.PREV DISCUSSION... /Issued 251 PM CDT Sun Oct 24 2021/

DISCUSSION...
Primary forecast concern remains severe weather potential through
the evening across parts of eastern Oklahoma and western Arkansas.
the active pattern continues with the arrival of another potent
system Tuesday night/Wednesday, with at least some potential for
heavy rainfall and a limited severe threat as well.

Current sfc analysis places the cold front from just west of
Bartlesville to near OKC, with an apparent pre-frontal trough
moving through far eastern OK at this time. Widespread cloud
cover has limited de-stabilization so far but with stronger
forcing overspreading the area we still anticipate storms to
develop along the front in the next few hours, along with a chance
of storms developing ahead of the front into northwest AR. Deep
layer wind shear continues to support severe weather with some
large hail threat along with damaging straight-line winds. Low
level wind profiles are not especially favorable for tornadoes,
but there are some hints in the CAM data that storms along the
front in southeast OK and west central AR have a bit better
potential for deviant storm motions, and there may also be some
localized effects from terrain that result in slightly more
favorable SRH. The threat should ultimately transition to
straight-line winds through the evening, with most of the storms
exiting the forecast area by a little after 03z.

Cooler and dry conditions Monday with low level moisture
temporarily shunted south and west, before making a quick return
into eastern OK by Tuesday ahead of a potent upper level system.
The trend has been for a deeper system which cuts off somewhere
over the southern plains mid-week, and the severe weather threat
appears to be focused more to the west. Expect widespread rain and
scattered thunderstorms to spread over the area Tuesday night
into Wednesday, with a more southern track of system supporting
heavy rainfall vs severe weather for our area.

Cold front pushes through Wednesday followed by breezy and rather
cool weather with daytime temps in the 60s primarily. Some rain
may even linger into Thursday if the slower ECMWF were to verify.
The low should depart by next weekend with dry weather and
pleasant temperatures. There are some indications a stronger front
may arrive early next week just beyond this forecast.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....23
Hazardous weather outlook, Oct 24, 4:53 PM CDT, 3 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
453 PM CDT Sun Oct 24 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-251030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
453 PM CDT Sun Oct 24 2021

...Severe Weather Potential Continues Through Evening...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Late Afternoon and Tonight.

TORNADO.
	RISK...Limited.
	AREA...Southeast of Interstate 44.
	ONSET...Late Afternoon.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Southeast of Interstate 44.
	ONSET...Late Afternoon.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
A cold front has moved near the Interstate 44 corridor late this
afternoon and will continue eastward through western Arkansas
and southeast Oklahoma by late evening. Storms have developed
along the cold front and also south of the front across south
central Oklahoma. Conditions are favorable for severe storms
to develop with large hail, locally damaging winds, and a few tornadoes
possible. The risk for severe weather will end once the cold
front passes your location.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY...No Hazards.
TUESDAY...Thunderstorm Potential...High Wind Potential.
WEDNESDAY...Thunderstorm and Heavy Rain Potential.
THURSDAY and FRIDAY...High Wind Potential.
SATURDAY...No Hazards.

EXTENDED DISCUSSION...
Another storm system is expected to affect the region toward the middle
of the week, bringing potential for thunderstorms and locally heavy
rainfall. Instability could be sufficient enough for at least a
limited threat for severe weather. Strong winds can be expected
ahead of and behind the system.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Oct 24, 7:36 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Tulsa OK
736 PM CDT Sun Oct 24 2021

ARZ019-OKZ069-072-250100-
Crawford AR-Adair OK-Sequoyah OK-
736 PM CDT Sun Oct 24 2021

...A strong thunderstorm will impact portions of Crawford,
northeastern Sequoyah and southeastern Adair Counties through 800 PM
CDT...

At 735 PM CDT, Doppler radar indicated a strong thunderstorm 4 miles
north of Short, moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations in or near the path include...
Van Buren...                      Cedarville...
Mountainburg...                   Natural Dam...
Alma...                           Mulberry...
Dyer...                           Chester...
Rudy...                           Lake Fort Smith...
Figure Five...                    Lee Creek...
Short...                          Concord...
Uniontown...                      Furry...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 9 and 18.
 Interstate 49 between mile markers 22 and 39.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1100 PM CDT for northwestern
and west central Arkansas...and northeastern and east central
Oklahoma.

&&

LAT...LON 3545 9412 3545 9414 3544 9416 3551 9454
      3576 9454 3574 9411
TIME...MOT...LOC 0035Z 285DEG 27KT 3564 9449

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
Special weather statement, Oct 24, 7:58 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Tulsa OK
758 PM CDT Sun Oct 24 2021

OKZ074-076-250130-
Haskell OK-Le Flore OK-
758 PM CDT Sun Oct 24 2021

...A strong thunderstorm will impact portions of east central Haskell
and northern Le Flore Counties through 830 PM CDT...

At 758 PM CDT, Doppler radar indicated a strong thunderstorm 4 miles
west of Bokoshe, moving east at 40 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations in or near the path include...
Poteau...                         Pocola...
Spiro...                          Panama...
Keota...                          Bokoshe...
Cameron...                        Shady Point...
Cowlington...                     Scullyville...
Milton...                         Braden...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1100 PM CDT for southeastern
and east central Oklahoma.

&&

LAT...LON 3505 9449 3515 9493 3530 9493 3529 9447
TIME...MOT...LOC 0058Z 276DEG 33KT 3521 9486

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Lacy
Special weather statement, Oct 24, 7:59 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Tulsa OK
759 PM CDT Sun Oct 24 2021

ARZ019-020-029-OKZ069-072-250130-
Sebastian AR-Franklin AR-Crawford AR-Adair OK-Sequoyah OK-
759 PM CDT Sun Oct 24 2021

...A strong thunderstorm will impact portions of western Franklin,
Crawford, northeastern Sebastian, northeastern Sequoyah and
southeastern Adair Counties through 830 PM CDT...

At 759 PM CDT, Doppler radar indicated a strong thunderstorm over
Figure Five, moving southeast at 30 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations in or near the path include...
Fort Smith...                     Van Buren...
Charleston...                     Cedarville...
Mountainburg...                   Natural Dam...
Alma...                           Lavaca...
Mulberry...                       Dyer...
Chester...                        Rudy...
Lee Creek...                      Short...
Lake Fort Smith...                Figure Five...
Fern...                           Kibler...
Concord...                        Shibley...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 0 and 29.
 Interstate 540 between mile markers 1 and 4.
 Interstate 49 between mile markers 22 and 34.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1100 PM CDT for northwestern
and west central Arkansas...and northeastern and east central
Oklahoma.

&&

LAT...LON 3523 9401 3551 9454 3571 9453 3565 9391
TIME...MOT...LOC 0059Z 302DEG 26KT 3553 9436

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
Special weather statement, Oct 24, 8:21 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Tulsa OK
821 PM CDT Sun Oct 24 2021

ARZ029-OKZ076-250145-
Sebastian AR-Le Flore OK-
821 PM CDT Sun Oct 24 2021

...A strong thunderstorm will impact portions of west central
Sebastian and northeastern Le Flore Counties through 845 PM CDT...

At 821 PM CDT, Doppler radar indicated a strong thunderstorm over
Panama, moving east at 30 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations in or near the path include...
Poteau...                         Pocola...
Spiro...                          Panama...
Hackett...                        Bonanza...
Cameron...                        Shady Point...
Rock Island...                    Scullyville...
Jenson...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1100 PM CDT for west central
Arkansas...and southeastern Oklahoma.

&&

LAT...LON 3509 9475 3527 9470 3523 9439 3501 9441
TIME...MOT...LOC 0121Z 281DEG 24KT 3517 9464

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Lacy
Special weather statement, Oct 24, 8:40 PM CDT, 1 minute before
Special Weather Statement
National Weather Service Tulsa OK
840 PM CDT Sun Oct 24 2021

ARZ029-OKZ076-250230-
Sebastian AR-Le Flore OK-
840 PM CDT Sun Oct 24 2021

...A strong thunderstorm will impact portions of southern Sebastian
and northeastern Le Flore Counties through 930 PM CDT...

At 840 PM CDT, Doppler radar indicated a strong thunderstorm over
Cameron, moving east at 30 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations in or near the path include...
Poteau...                         Greenwood...
Pocola...                         Mansfield...
Hackett...                        Hartford...
Huntington...                     Bonanza...
Midland...                        Cameron...
Excelsior...                      Burnville...
Rock Island...                    Arkola...
Crossroads...                     Witcherville...
Liberty...                        Dayton...
Milltown...                       Jenson...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1100 PM CDT for west central
Arkansas...and southeastern Oklahoma.

&&

LAT...LON 3514 9413 3514 9414 3510 9414 3510 9416
      3509 9416 3509 9419 3508 9420 3508 9422
      3507 9422 3506 9425 3506 9423 3498 9423
      3507 9462 3525 9458 3523 9411
TIME...MOT...LOC 0140Z 280DEG 25KT 3515 9451

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Lacy
Special weather statement, Oct 24, 8:41 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
841 PM CDT Sun Oct 24 2021

ARZ020-250215-
Franklin AR-
841 PM CDT Sun Oct 24 2021

...A strong thunderstorm will impact portions of northeastern
Franklin County through 915 PM CDT...

At 841 PM CDT, Doppler radar indicated a strong thunderstorm near
Ozark, moving east at 45 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations in or near the path include...
Ozark...                          Altus...
Denning...                        Wiederkehr Village...
Jethro...                         Etna...
Barnes...                         Alix...
Watalula...                       Meg...
Turners Bend...                   Cecil...
Cravens...                        Paradise...

This includes Interstate 40 in Arkansas between mile markers 29 and
42.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1100 PM CDT for west central
Arkansas.

&&

LAT...LON 3543 9371 3538 9371 3537 9372 3537 9375
      3538 9376 3540 9379 3542 9380 3536 9381
      3541 9398 3567 9390 3566 9370
TIME...MOT...LOC 0141Z 287DEG 40KT 3551 9387

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 24, 7:58 PM CDTSpecial Weather StatementTSALeFlore32 min
Oct 24, 7:36 PM CDTSpecial Weather StatementTSACrawford24 min
Oct 24, 7:59 PM CDTSpecial Weather StatementTSACrawford31 min
Oct 24, 8:07 PM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Sebastian38 min
Oct 24, 8:21 PM CDTSpecial Weather StatementTSASebastian24 min
Oct 24, 8:40 PM CDTSpecial Weather StatementTSASebastian50 min
Oct 24, 9:05 PM CDTSpecial Weather StatementTSASebastian10 min

Nearby

Special Weather Statements in Arkansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.